Alert archive / Colorado / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS Pueblo, CO

January 15, 2011Chaffee County, Lake County, Saguache County, Colorado

NWS Pueblo, CO issued this winter storm watch at Jan 15, 2011, 3:10 PM MST for Chaffee County, Lake County, Saguache County, Colorado. It took effect at Jan 16, 2011, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 15, 2011, 3:10 PM MST (22:10 UTC)
In effect from
Jan 16, 2011, 5:00 PM MST
Expired
Jan 16, 2011, 4:02 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Lake County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 173 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2011-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2011-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WWUS45 KPUB 152210
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MST SAT JAN 15 2011

COZ058>060-160415-
/O.NEW.KPUB.WS.A.0002.110117T0000Z-110118T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT...
MT MASSIVE
310 PM MST SAT JAN 15 2011

...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY AFTERNOON THROUGH LATE
MONDAY NIGHT. 

* LOCATION...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...THE
  WESTERN MOSQUITO RANGE AND LAKE COUNTY.

* CAUSE AND TIMING...FAVORABLE OROGRAPHIC MOIST UPSLOPE FLOW
  COMBINED WITH UPPER LEVEL ENERGY WILL ALLOW PERIODS OF
  SNOW...HEAVY AT TIMES...OVER THE CENTRAL MOUNTAINS.

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8
  INCHES WILL BE POSSIBLE...ESPECIALLY FROM LATER SUNDAY NIGHT
  INTO MONDAY NIGHT.

* WIND...WEST TO NORTHWEST 20 TO 40 MPH WITH WIND GUSTS TO AROUND
  50 MPH AT TIMES.

* IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES
  AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME
OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH
AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL
KIT.

&&

$$
3 follow-up statements
725 
WWUS45 KPUB 160317
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
817 PM MST SAT JAN 15 2011

COZ058>060-161100-
/O.CON.KPUB.WS.A.0002.110117T0000Z-110118T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT...
MT MASSIVE
817 PM MST SAT JAN 15 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE MONDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE MONDAY NIGHT. 

* LOCATION...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...
  THE WESTERN MOSQUITO RANGE AND LAKE COUNTY. 

* CAUSE AND TIMING...FAVORABLE OROGRAPHIC MOIST UPSLOPE FLOW 
  COMBINED WITH UPPER LEVEL ENERGY WILL ALLOW PERIODS OF SNOW... 
  HEAVY AT TIMES...OVER THE CENTRAL MOUNTAINS. 

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8 
  INCHES WILL BE POSSIBLE...ESPECIALLY FROM LATER SUNDAY NIGHT 
  INTO MONDAY NIGHT. 

* WIND...WEST TO NORTHWEST 20 TO 40 MPH WITH WIND GUSTS TO 
  AROUND 50 MPH AT TIMES. 

* IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES 
  AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&

$$
967 
WWUS45 KPUB 161059
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
359 AM MST SUN JAN 16 2011

COZ058-060-161700-
/O.UPG.KPUB.WS.A.0002.110117T0000Z-110118T1200Z/
/O.NEW.KPUB.WS.W.0003.110116T1800Z-110118T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
359 AM MST SUN JAN 16 2011

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM
THIS MORNING TO 5 AM MST TUESDAY. THIS WARNING UPGRADES THE
WATCH THAT WAS IN EFFECT.

* LOCATION...THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES ABOVE
  11000 FEET.

* CAUSE AND TIMING...A STRONG...MOIST JETSTREAM WILL IMPACT THE
  REGION THROUGH MONDAY NIGHT.

* SNOW ACCUMULATION...TOTAL ACCUMULATIONS OF 6 TO 14 INCHES ARE
  EXPECTED BY TUESDAY MORNING...WITH THE HEAVIEST SNOWFALL
  OCCURRING MONDAY AFTERNOON OVER THE MOUNTAINS OF LAKE COUNTY.

* WIND...WEST TO NORTHWEST 20 TO 40 MPH WITH GUSTS TO AROUND 50
  MPH AT TIMES.

* IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES
  AND SLICK...SNOW PACKED ROADS...PRODUCING HAZARDOUS TRAVEL
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&


$$

COZ059-161700-
/O.UPG.KPUB.WS.A.0002.110117T0000Z-110118T1200Z/
/O.NEW.KPUB.WW.Y.0003.110116T1800Z-110118T1200Z/
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
INCLUDING...LEADVILLE
359 AM MST SUN JAN 16 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
5 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* LOCATION...LAKE COUNTY BELOW 11000 FEET.

* CAUSE AND TIMING...A STRONG...MOIST JETSTREAM WILL IMPACT THE
  REGION THROUGH MONDAY NIGHT.

* SNOW ACCUMULATION...TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE
  EXPECTED BY TUESDAY MORNING...WITH THE HEAVIEST SNOWFALL
  OCCURRING MONDAY AFTERNOON OVER THE MOUNTAINS OF LAKE COUNTY.

* WIND...WEST TO NORTHWEST 20 TO 30 MPH WITH WIND GUSTS TO AROUND 30
  MPH AT TIMES.

* IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES 
  AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&



$$
591 
WWUS45 KPUB 161111 CCA
WSWPUB

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
402 AM MST SUN JAN 16 2011

COZ058-060-161730-
/O.UPG.KPUB.WS.A.0002.110117T0000Z-110118T1200Z/
/O.COR.KPUB.WS.W.0003.110116T1800Z-110118T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE
402 AM MST SUN JAN 16 2011

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM
THIS MORNING TO 5 AM MST TUESDAY. THIS WARNING UPGRADES THE
WATCH THAT WAS IN EFFECT.

* LOCATION...THE EASTERN SAWATCH AND WESTERN MOSQUITO RANGES ABOVE
  11000 FEET.

* CAUSE AND TIMING...A STRONG...MOIST JETSTREAM WILL IMPACT THE
  REGION THROUGH MONDAY NIGHT.

* SNOW ACCUMULATION...TOTAL ACCUMULATIONS OF 6 TO 14 INCHES ARE
  EXPECTED BY TUESDAY MORNING...WITH THE HEAVIEST SNOWFALL
  OCCURRING MONDAY AFTERNOON OVER THE MOUNTAINS OF LAKE COUNTY.

* WIND...WEST TO NORTHWEST 20 TO 40 MPH WITH GUSTS TO AROUND 50
  MPH AT TIMES.

* IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES
  AND SLICK...SNOW PACKED ROADS...PRODUCING HAZARDOUS TRAVEL
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8
INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE
LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR
BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT.

&&


$$

COZ059-161730-
/O.UPG.KPUB.WS.A.0002.110117T0000Z-110118T1200Z/
/O.COR.KPUB.WW.Y.0003.110116T1800Z-110118T1200Z/
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
INCLUDING...LEADVILLE
402 AM MST SUN JAN 16 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
5 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 5 AM MST TUESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* LOCATION...LAKE COUNTY BELOW 11000 FEET.

* CAUSE AND TIMING...A STRONG...MOIST JETSTREAM WILL IMPACT THE
  REGION THROUGH MONDAY NIGHT.

* SNOW ACCUMULATION...TOTAL ACCUMULATIONS OF 4 TO 8 INCHES ARE
  EXPECTED BY TUESDAY MORNING...WITH THE HEAVIEST SNOWFALL
  OCCURRING MONDAY AFTERNOON.

* WIND...WEST TO NORTHWEST 20 TO 30 MPH WITH WIND GUSTS TO AROUND 40
  MPH AT TIMES.

* IMPACT...SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES
  AND SLICK...SNOW PACKED ROADS...PRODUCING HAZARDOUS TRAVEL
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Jan 15, 2:51 PM MST, 19 minutes earlier.

Area forecast discussion, Jan 15, 2:51 PM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MST SAT JAN 15 2011

.SHORT TERM...
(TONIGHT AND SUNDAY)

SHORTWAVE MOVING INTO NORTHWEST CO ATTM WILL TRANSLATED
SOUTHEASTWARD ACROSS THE DISTRICT TONIGHT.  AREA RADARS NOT SHOWING
MUCH IN THE WAY OF PRECIPITATION JUST YET...AND MODELS AREN/T TOO
IMPRESSIVE WITH QPF AMOUNTS ACROSS THE REGION TONIGHT.  BEST UPPER
FORCING MOVES THROUGH DURING THE 00Z-06Z TIME FRAME...AND WILL
MAINTAIN THE SCT/LOW END LIKELY POPS ALONG THE CONTDVD OVERNIGHT
WITH BEST WINDOW FOR SNOWFALL DURING THE EVENING.  GENERALLY LOOKING
AT 1 TO 3 INCHES OF SNOWFALL WITH THE HEAVIEST AMOUNTS ACROSS THE
OROGRAPHICALLY FAVORED NORTHWEST FACING SLOPES OF THE SAWATCH AND
MOSQUITO RANGES.  POPS ARE A BIGGER CHALLENGE FOR THE SOUTHEAST
PLAINS.  EVERY OTHER RUN APPEARS TO WAVER BETWEEN A DRY FORECAST
TONIGHT...AND THE POSSIBILITY OF SOME LIGHT SHOWERS ACROSS THE PIKES
PEAK REGION AND NORTHERN PORTIONS OF THE SOUTHEAST PLAINS. 18Z NAM
HAS BACKED OFF AGAIN ON THIS...HOWEVER GFS MAINTAINS SOME LOW END
QPF VALUES.  MODEL SOUNDINGS SHOW SOME FAIRLY STEEP LAPSE RATES
ALOFT AND IF ENOUGH SATURATION OCCURS WITHIN THIS LAYER...THEN THE
GFS COULD BE ON TO SOMETHING.  THUS...WILL KEEP A SHORT WINDOW OF
ISOLATED POPS FOR THE PIKES PEAK REGION THIS EVENING...SPREADING
EASTWARD ACROSS THE FAR EASTERN PLAINS OVERNIGHT.  LATEST MODEL
SOUNDINGS DONT LOOK SATURATED DEEPLY ENOUGH IN THE LOW LVLS TO
WARRANT ANY FREEZING DRIZZLE/FOG ACROSS THE EASTERN BORDER
COUNTIES...AND ONCE THE TROF MOVES THROUGH WINDS SHOULD GAIN A
NORTHERLY COMPONENT WHICH SHOULD DECREASE POTENTIAL FOR FOG
FORMATION...ESP KCOS AND KPUB.  OVERNIGHT LOWS SHOULD BE SLIGHTLY
COOLER THAN LAST NIGHTS...THOUGH LIGHT WESTERLY DRAINAGE FLOW SHOULD
KEEP MINS ON THE WARMER SIDE ACROSS THE LOWER EASTERN SLOPES.

FORECAST AREA IS IN BETWEEN SYSTEMS FOR SUNDAY...THOUGH NORTHWEST
FLOW SHOULD KEEP SOME LIGHT OROGRAPHIC SNOW SHOWERS CONTINUING LONG
THE CONTDVD THROUGH THE DAY.  SURFACE LEE TROF DEEPENS ALONG THE
I-25 CORRIDOR AS WINDS INCREASE ALOFT.  H7 TEMPS WARM BACK TO AROUND
0 TO +1C ACROSS THE LOWER EASTERN SLOPES OF THE SOUTHEAST MTS BY SUN
AFTN...WITH BREEZY WEST TO NORTHWEST WINDS SPREADING DOWN ACROSS THE
ADJACENT LOWER SLOPES DURING THE AFTERNOON...ESP ACROSS THE RAMPART
RANGE REGION...AND DOWN AROUND WALSENBURG.  THIS SHOULD RESULT IN
TEMPS IN THE LOWER TO MID 50S ACROSS THE SOUTHERN I-25 CORRIDOR AND
PORTIONS OF THE PLAINS SOUTH OF HIGHWAY 50.  ALONG THE SFC TROF
AXIS...LIGHT WINDS MAY NOT YIELD QUITE AS MUCH WARMING. GRIDS IN
FAIRLY GOOD SHAPE AND ONLY MINOR TWEAKS MADE.  -KT

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

...WINTER STORM WATCH ISSUED FOR ZONES 58/59 AND 60 FROM 00Z MONDAY
TO 12Z TUESDAY...

PRIMARY LONGER TERM METEOROLOGICAL ISSUES INCLUDE BUT ARE NOT
LIMITED TO SNOW AMOUNTS OVER THE CENTRAL MOUNTAINS(ESPECIALLY FROM
LATER SUNDAY NIGHT INTO MONDAY NIGHT)...TEMPERATURES AND GUSTY WINDS
AT TIMES.

OUTSIDE OF THE CENTRAL MOUNTAINS...RELATIVELY TRANQUIL AND MILD
METEOROLOGICAL PATTERN ANTICIPATED OVER THE CWFA DURING THE LONGER
TERM.

LATEST LONGER TERM COMPUTER SIMULATIONS INDICATE THAT FAVORABLE
NORTHWEST UPPER FLOW PATTERN FOR ACCUMULATING SNOW WILL DEVELOP OVER
THE CENTRAL MOUNTAINS FROM SUNDAY NIGHT THROUGH MONDAY NIGHT.  AT
THIS TIME...IT APPEARS THAT THE HIGHEST POTENTIAL FOR HEAVIEST
ACCUMULATING SNOW OVER THE CENTRAL MOUNTAINS SHOULD BE NOTED FROM
LATER SUNDAY NIGHT INTO MONDAY EVENING...THEREFORE HAVE ISSUED A
WINTER STORM WATCH FOR ZONES 58/59 AND 60 FROM 00Z MONDAY THROUGH
12Z TUESDAY.

ELSEWHERE ACROSS THE CWFA...GENERALLY LOW-GRADE TO NIL POPS
ANTICIPATED DURING THE LONGER TERM AS NORTHWESTERLY UPPER FLOW
CONTINUES.  NEARER TO THE SURFACE...PRIMARY COOL SURGE SHOULD BE
NOTED FROM WEDNESDAY NIGHT INTO THURSDAY HELPING TO COOL
TEMPERATURES TO BELOW CLIMATOLOGICAL AVERAGES ON THURSDAY.

SPEAKING OF TEMPERATURES...PROJECT THAT OUTSIDE OF THURSDAY THAT
TEMPERATURES WILL RUN ABOVE MID TO LATE JANUARY CLIMATOLOGICAL
AVERAGES DURING THE LONGER TERM WITH WARMEST TEMPERATURES EXPECTED
ON MONDAY.  FINALLY...GUSTY WINDS WILL BE POSSIBLE AT
TIMES...ESPECIALLY OVER EASTERN SECTIONS FROM SUNDAY NIGHT INTO
TUESDAY.

&&

.AVIATION...

VFR CONDITIONS EXPECTED AT TAF SITES THROUGH SUNDAY. COULD SEE
BRIEF VFR CIGS BKN060 WITH VCSH NEAR KCOS IN THE 02Z-06Z TIME
FRAME...HOWEVER GIVEN LIKELIHOOD IS VERY LOW...DO NOT PLAN TO
INCLUDE IN THE TAF AT THIS POINT. OTHERWISE...SHOULD SEE SOME MTN
OBSCURATIONS ALONG THE CONTINENTAL DIVIDE TONIGHT AS SNOW DEVELOPS
ALONG THE FAVORED NORTHWEST FACING SLOPES. COULD ALSO SEE SOME
PATCHY FOG/LIFR CIGS ACROSS FAR EASTERN PLAINS AFTER 09Z NEAR THE
CO/KS BORDER...THOUGH AT THIS POINT CONDITIONS LOOK MORE FAVORABLE
FOR THIS TO OCCUR EAST OF THE FORECAST AREA. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WATCH FROM LATE SUNDAY AFTERNOON THROUGH LATE MONDAY
NIGHT FOR COZ058>060.

&&
Hazardous weather outlook, Jan 15, 6:49 AM MST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
649 AM MST SAT JAN 15 2011

COZ058>089-093>099-161400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
649 AM MST SAT JAN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL WEATHER DISTURBANCE WILL MOVE ACROSS THE REGION
TONIGHT. THIS DISTURBANCE WILL BRING A COUPLE OF INCHES OF SNOW TO
THE WEST FACING SLOPES OF THE CENTRAL MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOWFALL TOTALS OF 4 TO 8 INCHES ARE POSSIBLE OVER THE MOUNTAINS
OF LAKE AND CHAFFEE COUNTIES SUNDAY THROUGH MONDAY...AS AN UPPER
LEVEL DISTURBANCE MOVES THROUGH THE REGION. ANOTHER DISTURBANCE
WILL PASS OVER THE REGION WEDNESDAY OR THURSDAY...BRINGING SNOW TO
THE MOUNTAINS OF LAKE AND CHAFFEE COUNTIES. OVER THE SAN JUAN
MOUNTAINS...SNOWFALL TOTALS UP TO 4 INCHES ARE POSSIBLE WITH BOTH
SYSTEMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATER TONIGHT ACROSS THE CENTRAL MOUNTAIN REGION.

34/06

Nearby

Winter Storm Watches in Colorado, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.